Tornadoes · United States · Missouri · 2017
EF1 tornado, Wardsville, Missouri, May 19, 2017
This EF1 tornado ran 0.9 miles across Cole County on May 19, 2017, touching down at 6:27 PM CDT and reaching 75 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 19, 2017
- Touchdown
- 6:27 PM CDT (23:27 UTC)
- Lifted
- 6:29 PM CDT (23:29 UTC)
- On the ground
- 2 minutes
- Path length
- 0.9 miles (1.5 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- County
- Cole County
- Touchdown point
- 38.498, -92.185
- Lift-off point
- 38.508, -92.172
- Record number
- 1705191727-01
The damage survey
8 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
- tree uprooted fell on house
- tops of trees broken along the Moreau River.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Stalled warm front was focus of activity that fired up during the late afternoon and evening hours on May 19th.
A weak tornado touched down briefly about one mile northwest of Wardsville, MO. The tornado was on the ground for approximately two minutes, and traveled about one mile. The tornado initially touched down in a small subdivision and caused minor damage to the roof of a single family home. The tornado then preceded northeast causing tree damage and striking another home where it caused significant damage to the roof. The estimated wind speed was 100 miles per hour at this residence. The tornado continued moving northeast uprooting and snapping trees. Two large trees fell on a home near the end of the tornado's path. The tornado finally dissipated on the southwest bank of the Moreau River where it broke the tops off of a few trees. Overall, the tornado was rated EF1 with a path length of 0.95 miles and a max path width of 75 yards. No deaths or injuries were reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 20:58 UTC and running to 02:10 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 08:03 UTC | 08:45 UTC | Severe Thunderstorm Warning | LSX |
| 08:29 UTC | 08:42 UTC | Severe Thunderstorm Warning | LSX |
| 20:58 UTC | 02:10 UTC | Tornado Watch | LSX |
| 23:00 UTC | 23:45 UTC | Severe Thunderstorm Warning | LSX |
| 23:38 UTC | 23:56 UTC | Severe Thunderstorm Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 19, 3:39 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 19, 3:39 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 339 PM CDT Fri May 19 2017 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 338 PM CDT Fri May 19 2017 New tornado watch has just been issued for much of central and parts of east central Missouri along the quasi-stationary front. Latest GOES-16 imagery is showing cloud streets ahead of a QLCS over southwest Missouri. This is south of the stationary front that extends front south of Kansas City and Columbia to north of St. Louis. The atmosphere has destabilized to the south of the warm front with MLCAPES now between 500-2000 J/kg. Deep layer shear is also sufficient for severe storms including supercells and organized multi-cells including the QLCS. Runs of the CAMS have been showing one QLCS moving across the CWA this evening and another moving across the CWA late tonight. There will the potential for all hazards with these storms. There could also be some locally heavy rainfall across the area. Showers and thunderstorms will begin to move out of the area on Saturday from west to east as a cold front begins to move across the area. Britt .LONG TERM... (Saturday Night through Next Friday) Issued at 338 PM CDT Fri May 19 2017 (Saturday Night - Wednesday Night) Cold front will exit the CWA early on Saturday night from west to east. Along and ahead of the front, there will exist at least a chance of showers and thunderstorms. Severity is highly unknown as atmosphere may be overworked and stabilized ahead of the actual cold front due to antecedent convection. Severe threat regardless would likely be confined to the evening hours. Story behind the front continues to be the much cooler airmass which will quickly filter into the mid-Mississippi Valley beginning after the frontal passage. Below to much below normal temperatures will likely be the rule through at least Wednesday night as longwave trough amplifies overhead, and pivots southeastward toward the area by Tuesday night/Wednesday. A prolonged chance of showers appears possible beginning Monday night through Wednesday, with a closed low forming at midlevels. Cannot rule out a few thunderstorms on Monday and Tuesday, particularly during peak heating. Coolest temperatures will likely be on Wednesday as 850-hPa temperatures drop below +5C. Look for highs in the low to mid 60s for most locations. Coldest night will likely be Wednesday Night with lows in the mid to upper 40s. (Thursday - Next Friday) A quick moderation in temperatures is likely to end the work week along with drier conditions as midlevel shortwave ridge moves toward the bi-state region. Highs by Friday look to be back to just below normal. Gosselin && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1236 PM CDT Fri May 19 2017 Scattered thunderstorms are expected to redevelop along and south of a stationary front this afternoon that currently extends from south of KCOU to north of KSTL. MVFR and some IFR ceilings will slowly lift during the afternoon hours. There will be a better chance of thunderstorms toward 00Z when a more organized band of thunderstorms moves across the area. A second area of thunderstorms is expect to move across the area between 08-12Z affecting all of the terminals. Any thunderstorms will have the potential to produce MVFR/IFR conditionals and brief gusty winds. MVFR/some IFR conditions are expect late tonight and early on Saturday morning before they improve on during the day on Saturday. SPECIFICS FOR KSTL: There will be the threat for thunderstorms to redevelop late this afternoon and early this evening. The best chance for thunderstorms will be early this evening and again overnight. Any thunderstorms will have the potential to produce MVFR/IFR conditionals and brief gusty winds. MVFR/some IFR conditions are expect late tonight and early on Saturday morning before they improve on during the day on Saturday. Any thunderstorms will have the potential to produce MVFR/IFR conditionals and brief gusty winds. MVFR/some IFR conditions are expect late tonight and early on Saturday morning before they improve on during the day on Saturday. Current southwest winds is expected to turn to the north this afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 3:26 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 326 PM CDT Fri May 19 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 326 PM CDT Fri May 19 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms through tonight may be severe with large hail up to the size of golf balls, wind gusts to 70 mph and a few tornadoes also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few severe thunderstorms are possible on Saturday, mainly across portions of southern Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight. Spotters are encouraged to report any severe weather observed to the National Weather Service. Gosselin
In the hours before
Local storm report, May 19, 2:02 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND DMG FREEBURG 38.32N 91.92W
05/19/2017 OSAGE MO EMERGENCY MNGR
METAL OUTBUILDING DESTROYED. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LSX1700419
GOSSELINLocal storm report, May 19, 2:05 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM TSTM WND DMG WARRENTON 38.82N 91.14W
05/19/2017 WARREN MO FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER LINES DOWN IN TOWN. SEVERAL
ROOFS DAMAGED DUE TO FALLING TREE LIMBS.
&&
EVENT NUMBER LSX1700420
GOSSELINLocal storm report, May 19, 2:08 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG TROY 38.73N 89.89W
05/19/2017 MADISON IL PUBLIC
SHED LIFT AND DEPOSITED IN WHEAT FIELD ON HWY 61 IN
SOUTTH TROY
&&
EVENT NUMBER LSX1700421
KELLYLocal storm report, May 19, 2:09 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG TROY 38.98N 90.98W
05/19/2017 LINCOLN MO PUBLIC
SHED LIFT AND DEPOSITED IN WHEAT FIELD ON HWY 61 IN
SOUTTH TROY
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LSX1700421
KELLYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 12:00Z
11.5 hours before the tornado, 228 km from the path. May 19, 2017.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -80475 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
Springfield, MO (KSGF), 00:00Z
0.5 hours after it, 228 km from the path. May 20, 2017.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -71392 J/kg
- Surface CAPE
- 37 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Jefferson City (JEF), 10 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:30 UTC | 70° 6 kt | 1012.2 | ||||
| 21:35 UTC | 70° 8 kt | 1012.5 | ||||
| 21:40 UTC | 60° 6 kt | 1012.5 | ||||
| 21:45 UTC | 60° 7 kt | 1012.5 | ||||
| 21:50 UTC | 60° 7 kt | 1012.5 | ||||
| 21:53 UTC | 78 | 66 | 70° 7 kt | 1012.5 | ||
| 21:55 UTC | 70° 8 kt | 1012.2 | ||||
| 22:00 UTC | 60° 7 kt | 1012.2 | ||||
| 22:05 UTC | 70° 8 kt | 1012.2 | ||||
| 22:10 UTC | 70° 7 kt | 1012.2 | ||||
| 22:15 UTC | 70° 10 kt | 1012.2 | ||||
| 22:20 UTC | 70° 8 kt | 1012.2 | ||||
| 22:25 UTC | 60° 7 kt | 1012.2 | ||||
| 22:30 UTC | 60° 9 kt | 1012.2 | -RA | |||
| 22:35 UTC | 50° 10 kt | 1012.2 | -RA | |||
| 22:38 UTC | 77 | 66 | 60° 11 kt | 1012.2 | VCTS -RA | |
| 22:40 UTC | 60° 9 kt | 1012.2 | ||||
| 22:45 UTC | 50° 10 kt | 1011.9 | ||||
| 22:50 UTC | 70° 9 kt | 1011.9 | ||||
| 22:53 UTC | 76 | 66 | 60° 11 kt | 1011.5 | VCTS | |
| 22:55 UTC | 70° 12 kt | 1011.5 | ||||
| 23:00 UTC | 70° 11 kt | 1011.9 | ||||
| 23:05 UTC | 70° 11 kt | 1011.9 | ||||
| 23:08 UTC | 76 | 66 | 70° 10 kt | 1011.9 | TS | |
| 23:10 UTC | 70° 9 kt | 1011.9 | ||||
| 23:15 UTC | 70° 11 kt | 1011.5 | ||||
| 23:20 UTC | 70° 14 kt | 1011.2 | -RA | |||
| 23:25 UTC | 60° 14 kt | 1011.2 | -RA | |||
| 23:30 UTC | 50° 3 kt | 1011.9 | +RA | |||
| 23:35 UTC | 130° 6 kt | 1013.2 | -RA | |||
| 23:40 UTC | 70 | 62 | 190° 13 kt | 1014.2 | +TSRA | |
| 23:45 UTC | 1013.5 | +RA | ||||
| 23:50 UTC | 240° 7 kt | 1013.5 | +RA | |||
| 23:53 UTC | 69 | 63 | 260° 7 kt | 14 | 1013.5 | TSRA |
| 23:55 UTC | 280° 6 kt | RA | ||||
| 00:00 UTC | 69 | 63 | 270° 5 kt | 1013.5 | TSRA | |
| 00:05 UTC | 270° 4 kt | 1013.2 | RA | |||
| 00:10 UTC | 330° 6 kt | 1012.9 | RA | |||
| 00:15 UTC | 350° 8 kt | 1012.2 | RA | |||
| 00:19 UTC | 68 | 63 | 40° 6 kt | 1011.9 | VCTS -RA | |
| 00:20 UTC | 70° 4 kt | 1012.2 | -RA | |||
| 00:25 UTC | 100° 7 kt | 1012.5 | -RA | |||
| 00:30 UTC | 70° 8 kt | 1012.5 | -RA | |||
| 00:35 UTC | 50° 7 kt | 1012.2 | ||||
| 00:40 UTC | 60° 6 kt | 1012.2 | ||||
| 00:45 UTC | 69 | 63 | 90° 9 kt | 1012.2 | ||
| 00:50 UTC | 80° 10 kt | 1011.5 | ||||
| 00:53 UTC | 68 | 63 | 80° 10 kt | 1011.5 | ||
| 00:55 UTC | 90° 9 kt | 1011.5 | ||||
| 01:00 UTC | 90° 7 kt | 1011.9 | ||||
| 01:05 UTC | 100° 7 kt | 1011.9 | ||||
| 01:10 UTC | 100° 8 kt | 1011.9 | ||||
| 01:15 UTC | 80° 8 kt | 1011.9 | ||||
| 01:20 UTC | 110° 6 kt | 1012.2 | ||||
| 01:25 UTC | 110° 9 kt | 1012.2 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The St Louis radar (KLSX), 132 km away, was scanning. The volume nearest the touchdown began at 23:27 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:41 UTC | TSTM WND DMG | 3 Sw Osage Beach | Camden, MO | BOAT DOCK DAMAGE AT THE MOORINGS YACHT CLUB ON LAKE OF THE OZARKS. ELECTRICAL CONNECTIONS FROM THE DOCK PULLED OUT OF THE GROUND. TIME ESTIMATED VIA RADAR. |
| 22:52 UTC | TSTM WND GST 53 | 3 Se Kaiser | Miller, MO | 53MPH WIND GUST MEASURED AT AWOS STATION AIZ, LEE C FINE MEMORIAL AIRPORT. |
| 23:27 UTC | TSTM WND DMG | Jefferson City | Cole, MO | TREES BKOWN OVER AT 2600 BLOCK OF ROUTE CC. TIME ESTIIMATED BY RADAR. |
| 23:30 UTC | TSTM WND DMG | 4 N Brazito | Cole, MO | JEFFERSON CITY PD REPORTED TREES DOWN AND ROOFS OFF HOUSES IN AN AREA BETWEEN LOHMAN AND WARDSVILLE SOUTHWEST OF JEFFERSON CITY. |
| 23:34 UTC | TSTM WND DMG | Jefferson City | Cole, MO | LARGE TREE LIMB DOWN WITH SMALLER LIMBS SNAPPED AS WELL. |
| 23:35 UTC | TSTM WND DMG | 2 Nnw Jefferson City | Cole, MO | SAME SPOTTER THAT CALLED IN JEFFERSON CITY ROOF DAMAGE EARLIER REPORTS POWER POLES DOWN ALONG INDUSTRIAL DRIVE, BLOCKING THE ROADWAY. |
| 23:35 UTC | TSTM WND DMG | Jefferson City | Cole, MO | LARGE TREES SNAPPED AT BASE. POWER POLES DAMAGED. SHINGLES OFF ROOF ON THE WEST SIDE OF JEFFERSON CITY. |
| 23:44 UTC | TSTM WND DMG | 2 Nw Ashland | Boone, MO | LARGE TREE UPROOTED WITH OTHER LARGE TREE LIMBS DOWN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 19, 2017
43 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 1:04 AM CDT | EF0 | Barry, MO | 0.1 | 100 | $50,000 | ||
| May 19 | 1:28 AM CDT | EF0 | Taney, MO | 0.3 | 75 | 1 | $10,000 | |
| May 19 | 1:30 AM CDT | EF1 | Taney, MO | 8.7 | 200 | |||
| May 19 | 1:54 AM CDT | EF0 | Greene, MO | 2.5 | 200 | $100,000 | ||
| May 19 | 2:00 AM CDT | EF0 | Christian, MO | 3.0 | 500 | $100,000 | ||
| May 19 | 2:15 AM CDT | EF1 | Webster, MO | 2.0 | 300 | $10,000 | ||
| May 19 | 3:00 AM CDT | EF0 | Wright, MO | 0.3 | 50 | $5,000 | ||
| May 19 | 3:12 AM CDT | EF0 | Oregon, MO | 0.8 | 300 | $50,000 | ||
| May 19 | 4:15 AM CDT | EF1 | Callaway, MO | 1.6 | 50 | |||
| May 19 | 4:23 AM CDT | EF0 | Montgomery, MO | 4.0 | 75 | |||
| May 19 | 2:55 PM CDT | EF1 | McDonald, MO | 2.0 | 10 | $50,000 | ||
| May 19 | 3:10 PM CDT | EF0 | Newton, MO | 4.1 | 300 | $50,000 | ||
| May 19 | 4:22 PM EDT | EF1 | Crawford, IN | 0.2 | 50 | $250,000 | ||
| May 19 | 3:23 PM CDT | Unrated | Runnels, TX | 0.0 | 30 | |||
| May 19 | 3:37 PM CDT | EF0 | Barber, KS | 0.4 | 50 | |||
| May 19 | 3:42 PM CDT | EF1 | Lawrence, MO | 4.2 | 300 | $50,000 | ||
| May 19 | 3:53 PM CDT | EF0 | Barber, KS | 3.0 | 150 | |||
| May 19 | 3:57 PM CDT | EF0 | Lawrence, MO | 1.0 | 100 | $5,000 | ||
| May 19 | 4:05 PM CDT | EF0 | Dade, MO | 0.9 | 100 | |||
| May 19 | 4:11 PM CDT | EF0 | Pratt, KS | 2.2 | 50 | |||
| May 19 | 4:12 PM CDT | EF0 | Dade, MO | 0.5 | 75 | |||
| May 19 | 4:14 PM CDT | EF0 | Pratt, KS | 4.5 | 75 | |||
| May 19 | 4:19 PM CDT | EF0 | Polk, MO | 0.6 | 100 | $5,000 | ||
| May 19 | 4:22 PM CDT | EF0 | Kingman, KS | 0.2 | 50 | |||
| May 19 | 4:53 PM CDT | EF0 | Kingman, KS | 0.3 | 50 | |||
| May 19 | 5:10 PM CDT | EF0 | Kingman, KS | 0.3 | 50 | |||
| May 19 | 5:32 PM CDT | EF0 | Reno, KS | 0.7 | 50 | |||
| May 19 | 5:37 PM CDT | EF0 | Reno, KS | 0.6 | 50 | |||
| May 19 | 6:00 PM CDT | Unrated | Archer, TX | 0.5 | 50 | |||
| May 19 | 7:15 PM CDT | EF0 | Clay, KS | 0.0 | 20 | |||
| May 19 | 7:22 PM CDT | Unrated | Carter, OK | 0.2 | 50 | |||
| May 19 | 7:24 PM CDT | Unrated | Carter, OK | 0.2 | 50 | |||
| May 19 | 7:27 PM CDT | Unrated | Coleman, TX | 0.1 | 25 | |||
| May 19 | 7:31 PM CDT | Unrated | Carter, OK | 0.2 | 50 | |||
| May 19 | 7:47 PM CDT | Unrated | Carter, OK | 2.0 | 400 | |||
| May 19 | 7:48 PM CDT | EF0 | Chase, KS | 0.2 | 50 | |||
| May 19 | 8:09 PM CDT | EF0 | Morris, KS | 0.0 | 25 | |||
| May 19 | 8:25 PM CDT | EF1 | Chase, KS | 0.8 | 60 | |||
| May 19 | 8:38 PM CDT | EF0 | Lyon, KS | 0.0 | 25 | |||
| May 19 | 9:32 PM CDT | Unrated | Johnston, OK | 1.5 | 50 | |||
| May 19 | 9:44 PM CDT | Unrated | Johnston, OK | 2.0 | 50 | |||
| May 19 | 9:56 PM CDT | Unrated | Johnston, OK | 6.0 | 50 | |||
| May 19 | 10:13 PM CDT | Unrated | Coal, OK | 3.0 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.